Alert archive / Alabama / Flash Flood Warnings in 2024
Flash Flood Warning 24, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Dec 27, 2024, 3:14 PM CST for Mobile County, Alabama. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2024, 3:14 PM CST (21:14 UTC)
- Expired
- Dec 27, 2024, 5:00 PM CST
- In force
- 106 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Mobile County, AL
The radar
The Mobile radar (KMOB), 17 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1451 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.9
The text
As transmitted.
348
WGUS54 KMOB 272114
FFWMOB
ALC097-280015-
/O.NEW.KMOB.FF.W.0024.241227T2114Z-241228T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
314 PM CST Fri Dec 27 2024
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Central Mobile County in southwestern Alabama...
* Until 615 PM CST.
* At 314 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 1.5 to 2.5 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Midtown Mobile, Downtown Mobile, Prichard, I10 And I65, Tacon,
Mertz, Navco, Neshota, Forest Hill, West Hill, Wheelerville,
Plateau and Dawes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3075 8802 3075 8800 3074 8801 3073 8801
3072 8801 3061 8804 3060 8806 3060 8826
3075 8819
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-2.5 INCHES IN 1 HOUR
$$
MM1 follow-up statement
913
WGUS74 KMOB 272300
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
500 PM CST Fri Dec 27 2024
ALC097-272310-
/O.CAN.KMOB.FF.W.0024.000000T0000Z-241228T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mobile AL-
500 PM CST Fri Dec 27 2024
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL MOBILE COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
&&
LAT...LON 3075 8802 3075 8800 3074 8801 3073 8801
3072 8801 3061 8804 3060 8806 3060 8826
3075 8819
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 27, 11:45 AM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Dec 27, 11:45 AM CST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1145 AM CST Fri Dec 27 2024
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 1145 AM CST Fri Dec 27 2024
IFR visibility and ceilings persist through the day today and
tonight as scattered to locally numerous showers and thunderstorms
affect the area. Most the area will likely see a break in coverage
of showers and storms overnight tonight, but patchy fog may impact
a good portion of the area reducing visibility to IFR flight
category while the immediate coast deals with sea fog issues
reducing ceiling and visibility down below LIFR to VLIFR flight
category. Winds will remain out of the southeast to south at
around 5 to 10 knots over the interior and 10 to 15 knots nearer
the coast with gusts periodically to 20 knots through Saturday.
MM/25
&&
.NEAR TERM...
(Now through Saturday)
Issued at 1145 AM CST Fri Dec 27 2024
An active weather pattern is anticipated through the period. An
upper trof over the central states takes on a negative tilt while
lifting off towards the Great Lakes region through tonight. Another
upper trof quick on the heels of the first trof evolves over the
southern/central Plains late tonight into Saturday morning then
takes on a slight negative tilt while progressing into the
southeastern states Saturday night. A warm front currently extends
from central Mississippi down into the Alabama and western Florida
panhandle coastal waters and is expected to lift northward through
the forecast area today. MLCAPE values increase to around 1000 J/kg
over southeast Mississippi this afternoon, tapering to lower values
further to the east due to less favorable low level lapse rates. For
tonight, MLCAPE values of 500-1000 J/kg are expected over the
western portions of the area and could spread eastward overnight,
but this depends on how much improvement there is in the low level
lapse rates. A 25-40 knot 850 mb jet this afternoon diminishes to 20-
25 knots tonight, resulting in 0-3 km helicity values of 200-300
m2/s2 today dropping off to 100-150 m2/s2. As the first upper trof
brushes past the forecast region along with a series of shortwaves,
this appears to favor two rounds of showers and storms, although
there is uncertainty with just how much forcing will be available
and as a result just how much convection develops. That said, am
anticipating a first round of storms to develop to the west and
advance mainly across the western and central portions of the area
through the day into the early evening hours. A second round of
showers and storms is then anticipated to advance across much of the
area from late afternoon into the late night hours. Given the
environment, there is the potential for some strong to severe
storms, tempered by uncertainty with the strength of the forcing and
also by how quickly low level lapse rates can improve over the
central and eastern portions of the area. The Storm Prediction
Center currently has a Marginal Risk of severe storms for the entire
area.
A surface low is expected to develop over the southern Plains by
Saturday morning then advance to the Mississippi/Ohio River
confluence by early Saturday evening before lifting into the
interior eastern states Saturday night. The surface low is expected
to bring a cold front into the western portion of the forecast area
by late Saturday night. As an upper trof advances into the region
along with a series of shortwaves and the approach of the cold
front, convection is expected to develop across the area by Saturday
afternoon, with a broken squall line progressing across the area
starting as early as late Saturday afternoon and continuing into
early Sunday morning. An 850 mb jet increases to 25-40 knots
Saturday afternoon then to 30-50 knots Saturday evening before
diminishing somewhat during the late night hours, providing for
plenty of favorable shear. MLCAPE values increase to 1000-1500 J/kg
over the western half of the area by Saturday afternoon (with lower
values further east), then are expected to spread into much of the
remaining eastern portion overnight. The best deep layer
forcing/instability/shear will be over southeast Mississippi and
interior southwest Alabama where the Storm Prediction Center has an
Enhanced Risk of severe storms. A Slight Risk of severe storms
exists for much of the remainder of the area except for the far
eastern and coastal areas where less favorable instability is
anticipated. Along with the potential for severe weather through the
period, the southerly flow of warm and moist air over cool near
shore waters will likely lead to sea fog forming especially over
Mobile Bay and the Mississippi Sound this afternoon, with fog
spreading inland tonight. Confidence in visibilities dropping to 1
nm or less over the marine portion was not quite high enough to
issue a Dense Fog Advisory at this point so will defer to the next
shift. It's possible that a Dense Fog Advisory could also become
necessary for much of the land portion of the area tonight. A High
Risk of rip currents is expected through Saturday night. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 62 74 61 72 48 69 56 73 / 50 80 90 10 0 0 10 10
Pensacola 64 73 63 72 51 69 60 73 / 60 70 90 30 0 0 10 10
Destin 64 74 66 73 54 71 62 74 / 50 60 90 50 0 0 10 10
Evergreen 59 74 60 72 45 71 51 72 / 60 70 90 30 0 0 10 10
Waynesboro 61 73 57 70 44 70 53 69 / 40 80 90 10 0 0 10 0
Camden 59 72 59 69 44 69 52 69 / 70 80 90 20 0 0 10 10
Crestview 60 76 61 75 46 72 52 76 / 50 60 90 40 0 0 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday afternoon for ALZ265-266.
FL...High Rip Current Risk through Sunday afternoon for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Dec 27, 9:24 AM CST, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
924 AM CST Fri Dec 27 2024
MSZ078-271615-
Stone MS-
924 AM CST Fri Dec 27 2024
...A STRONG THUNDERSTORM WILL IMPACT STONE COUNTY THROUGH 1015 AM
CST...
At 923 AM CST, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Poplarville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wiggins, Perkinston, and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8934 3091 8903 3068 8889 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 1523Z 244DEG 22KT 3070 8940
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Dec 27, 10:02 AM CST, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
1002 AM CST Fri Dec 27 2024
MSZ075-076-078-079-271645-
Stone MS-Perry MS-Greene MS-George MS-
1002 AM CST Fri Dec 27 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN GEORGE...SOUTHERN
PERRY...SOUTHWESTERN GREENE AND NORTHEASTERN STONE COUNTIES THROUGH
1045 AM CST...
At 1002 AM CST, Doppler radar was tracking a strong thunderstorm over
Wiggins, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McLain, Lucedale, and Wiggins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8914 3099 8914 3126 8875 3093 8850
3082 8914 3091 8918
TIME...MOT...LOC 1602Z 245DEG 35KT 3087 8917
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Dec 27, 11:34 AM CST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
1134 AM CST Fri Dec 27 2024
ALZ052-261-MSZ079-271815-
Washington AL-Mobile Inland AL-George MS-
1134 AM CST Fri Dec 27 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MOBILE...SOUTHWESTERN
WASHINGTON AND NORTHEASTERN GEORGE COUNTIES THROUGH 1215 PM CST...
At 1134 AM CST, Doppler radar was tracking a strong thunderstorm 5
miles north of Wilmer, or 11 miles east of Lucedale, moving northeast
at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Movico, Citronelle, Gulfcrest, Mount Vernon, and Deer Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3094 8848 3100 8845 3100 8842 3105 8843
3127 8833 3108 8797 3107 8796 3106 8794
3105 8794 3103 8796 3085 8839
TIME...MOT...LOC 1734Z 223DEG 24KT 3090 8839
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMLocal storm report, Dec 27, 2:49 PM CST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
249 PM CST Fri Dec 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM Tornado 1 S Dees 30.55N 88.34W
12/27/2024 Mobile AL Public
Tree debris strewn across Grand Bay/Wilmer
Road. Public report received via X.
&&
10Special weather statement, Dec 27, 2:59 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
259 PM CST Fri Dec 27 2024
MSZ067-272145-
Wayne MS-
259 PM CST Fri Dec 27 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WAYNE COUNTY THROUGH 345
PM CST...
At 259 PM CST, Doppler radar was tracking a strong thunderstorm over
Mill Creek, or 12 miles east of Laurel, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waynesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3177 8894 3183 8882 3186 8861 3169 8849
3157 8894
TIME...MOT...LOC 2059Z 240DEG 23KT 3166 8895
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 11:34 AM CST | Special Weather Statement | MOB | Washington | 41 min |
| Dec 27, 12:24 PM CST | Tornado Warning | MOB | Mobile | 24 min |
| Dec 27, 2:06 PM CST | Tornado Warning | MOB | Mobile | 39 min |
| Dec 27, 2:48 PM CST | Special Marine Warning | MOB | 57 min | |
| Dec 27, 3:05 PM CST | Areal Flood Advisory | MOB | Mobile | 9 min |
| Dec 27, 3:39 PM CST | Special Marine Warning | MOB | 66 min | |
| Dec 27, 3:42 PM CST | Tornado Warning | MOB | Choctaw | 48 min |
| Dec 27, 4:25 PM CST | Tornado Warning | MOB | Mobile | 50 min |
Nearby
Flash Flood Warnings in Alabama, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.